Oregon, 2005

Strong Wind in Oregon, February 13, 2005

February 13, 2005 · NWS PDT · 1 event in 1 county or zone

A strong wind gust knocked down trusses of a church under development in Hermiston.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

A strong wind gust knocked down trusses of a church under development in Hermiston.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 13, 9:15 AM PST, 3 hours 45 minutes earlier.

Area forecast discussion, Feb 13, 9:15 AM PST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
915 AM PST SUN FEB 13 2005

.SHORT TERM...A SHORT WAVE MOVED THROUGH LAST NIGHT ENHANCING
SHOWERS OVER WASHINGTON AND OREGON. CLEARING HAS OCCURRED OVER THE
LOWER COLUMBIA BASIN AND CENTRAL OREGON BEHIND THE WAVE. PATCHY FOG
DEVELOPED OVER CENTRAL OREGON WHERE COOLING TO THE DEWPOINT OCCURRED
DUE TO CLEARING AND ABUNDANT LOW LEVEL MOISTURE FROM THE OVERNIGHT
PRECIPITATION. EXPECT THIS FOG TO DISSIPATE QUICKLY THIS MORNING AS
SOLAR HEATING STARTS. SOME SHOWERS ARE LINGERING IN UPSLOPE FLOW
OVER THE NORTHEAST OREGON MOUNTAINS AND NEAR THE CREST OF THE
CASCADES. UPDATED FORECAST TO REFLECT THESE TRENDS.

BROAD CYCLONIC FLOW WILL REMAIN OVER THE AREA THROUGH MONDAY. A
DISTURBANCE WILL MOVE THROUGH MONDAY AND ENHANCE SHOWER ACTIVITY IN
THE MOUNTAINS AGAIN. COONFIELD

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  47  31  47  23 /  20  10  10  10
ALW  50  31  49  24 /  20  10  10   0
PSC  51  27  50  21 /  10  10  10   0
YKM  48  20  49  20 /  10  10  10  10
HRI  50  28  49  22 /  10  10  10   0
ELN  47  23  44  18 /  10  10  10  10
RDM  41  22  41  17 /  20  20  10  10
LGD  40  24  37  18 /  60  20  20  10
5J0  41  27  41  18 /  50  20  10  10
DLS  51  30  51  24 /  10  10  10   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
.OR...NONE.
.WA...NONE.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
76/
Hazardous weather outlook, Feb 13, 5:15 AM PST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
515 AM PST SUN FEB 13 2005

ORZ041>050-WAZ024>030-141300-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-EAST COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN (WA)-
FOOTHILLS OF THE BLUE MOUNTAINS (WA)-NORTHWEST BLUE MOUNTAINS-
515 AM PST SUN FEB 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A MOIST SOUTHWEST FLOW COMBINED WITH AN UPPER LEVEL JET STREAK OVER
OREGON WILL BRING NUMEROUS RAIN AND SNOW SHOWERS ACROSS CENTRAL AND
NORTHEAST OREGON AND THE SOUTHEAST CORNER OF WASHINGTON.  SNOW
LEVELS WILL BE AROUND 3000-3500 FEET.  THE HEAVIEST ACCUMULATION OF
SNOW WILL BE OVER THE NORTHERN BLUE MOUNTAINS WHERE 2-4 INCHES OF
ACCUMULATION IS EXPECTED. THE UPPER LEVEL JET WILL MOVE INTO IDAHO
LATE TODAY WITH SHOWERS TAPERING OFF TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

COLD AND DRY AIR WILL SPREAD ACROSS THE REGION MONDAY AND MONDAY
NIGHT. MEANWHILE...AN UPPER LEVEL LOW WILL POSITION ITSELF OFF THE
CALIFORNIA COAST. PRECIPITATION FROM THE LOW WILL SPREAD ACROSS
CENTRAL OREGON WEDNESDAY THEN OVER THE REMAINDER OF THE REGION LATER
IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Local storm report, Feb 13, 8:07 AM PST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
807 AM PST SUN FEB 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             1 SW MEACHAM            45.49N 118.44W
02/13/2005  4.0 INCH         UMATILLA           OR   TRAINED SPOTTER

            4 INCHES OF NEW SNOW SINCE SATURDAY EVENING AT MEACHAM
            LAKE. ELEVATION 3820 FEET.

0642 AM     SNOW             FLORA                   45.88N 117.30W
02/13/2005  2.0 INCH         WALLOWA            OR   DEPT OF HIGHWAYS

            2 INCHES OF NEW SNOW SINCE SATURDAY EVENING. ELEVATION
            4300 FEET.

0649 AM     SNOW             8 NW UKIAH              45.22N 119.05W
02/13/2005  3.0 INCH         UMATILLA           OR   DEPT OF HIGHWAYS

            3 INCHES OF NEW SNOW AT BATTLE MOUNTAIN SUMMIT SINCE
            SATURDAY EVENING. ELEVATION 4254 FEET.

0715 AM     SNOW             1 SE PRINEVILLE         44.29N 120.83W
02/13/2005  1.0 INCH         CROOK              OR   TRAINED SPOTTER

            1 INCH OF NEW SNOW SINCE SATURDAY EVENING. ELEVATION 2880
            FEET.

&&

JAS
Local storm report, Feb 13, 10:41 AM PST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
1041 AM PST SUN FEB 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             1 SW MEACHAM            45.49N 118.44W
02/13/2005  4.0 INCH         UMATILLA           OR   TRAINED SPOTTER

            4 INCHES OF NEW SNOW SINCE SATURDAY EVENING AT MEACHAM
            LAKE. ELEVATION 3820 FEET.

0642 AM     SNOW             FLORA                   45.88N 117.30W
02/13/2005  2.0 INCH         WALLOWA            OR   DEPT OF HIGHWAYS

            2 INCHES OF NEW SNOW SINCE SATURDAY EVENING. ELEVATION
            4300 FEET.

0649 AM     SNOW             8 NW UKIAH              45.22N 119.05W
02/13/2005  3.0 INCH         UMATILLA           OR   DEPT OF HIGHWAYS

            3 INCHES OF NEW SNOW AT BATTLE MOUNTAIN SUMMIT SINCE
            SATURDAY EVENING. ELEVATION 4254 FEET.

0700 AM     SNOW             JOSEPH                  45.35N 117.23W
02/13/2005  4.0 INCH         WALLOWA            OR   CO-OP OBSERVER

            4.0 INCHES OF NEW SNOW SINCE SATURDAY EVENING. ELEVATION
            4086 FEET.

0715 AM     SNOW             1 SE PRINEVILLE         44.29N 120.83W
02/13/2005  1.0 INCH         CROOK              OR   TRAINED SPOTTER

            1 INCH OF NEW SNOW SINCE SATURDAY EVENING. ELEVATION 2880
            FEET.

&&

JAS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Lower Columbia Basin

When
February 13, 1:00 PM PST
Where
Lower Columbia Basin forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$9,000
Reported by
NEWSPAPER
Coordinates
45.506, -119.160 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437689.